Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Blacksburg, VA

March 13, 2016Franklin County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 13, 2016, 10:48 PM EDT for Franklin County, Pittsylvania County, Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2016, 10:48 PM EDT (02:48 UTC)
Expired
Mar 13, 2016, 11:45 PM EDT
In force
57 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 11:07 PM EDTHAIL 15 Nw Chatham, VAQUARTER SIZED HAIL LASTED FOR FIVE MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

444 
WUUS51 KRNK 140248
SVRRNK
VAC067-143-140345-
/O.NEW.KRNK.SV.W.0015.160314T0248Z-160314T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT SUN MAR 13 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 1145 PM EDT

* AT 1047 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAGO...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHATHAM...
  GRETNA...
  MT AIRY...
  CALLANDS...
  AND CHALK LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7918 3676 7966 3685 7964 3683 7967
      3682 7972 3695 7971 3696 7912
TIME...MOT...LOC 0247Z 273DEG 20KT 3686 7963 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
3 follow-up statements
507 
WWUS51 KRNK 140302
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1102 PM EDT SUN MAR 13 2016

VAC067-140312-
/O.CAN.KRNK.SV.W.0015.000000T0000Z-160314T0345Z/
FRANKLIN VA-
1102 PM EDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN FRANKLIN COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3670 7918 3676 7966 3681 7964 3683 7964
      3686 7963 3695 7961 3696 7912
TIME...MOT...LOC 0302Z 263DEG 24KT 3688 7949 

$$

VAC143-140345-
/O.CON.KRNK.SV.W.0015.000000T0000Z-160314T0345Z/
PITTSYLVANIA VA-
1102 PM EDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR
CENTRAL PITTSYLVANIA COUNTY...

AT 1102 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIMAX...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
GRETNA...
MT AIRY...
CALLANDS...
AND CHALK LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7918 3676 7966 3681 7964 3683 7964
      3686 7963 3695 7961 3696 7912
TIME...MOT...LOC 0302Z 263DEG 24KT 3688 7949 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
219 
WWUS51 KRNK 140314
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EDT SUN MAR 13 2016

VAC143-140345-
/O.CON.KRNK.SV.W.0015.000000T0000Z-160314T0345Z/
PITTSYLVANIA VA-
1114 PM EDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR
CENTRAL PITTSYLVANIA COUNTY...

AT 1114 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHATHAM...
MOVING EAST AT 20 MPH. 

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
MT AIRY...
CALLANDS...
CHALK LEVEL...
AND DRY FORK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7918 3676 7966 3681 7964 3683 7964
      3686 7963 3692 7956 3696 7912
TIME...MOT...LOC 0314Z 275DEG 19KT 3687 7941 

HAIL...1.25IN
WIND...60MPH
 
$$

JH
033 
WWUS51 KRNK 140335
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 PM EDT SUN MAR 13 2016

VAC143-140345-
/O.EXP.KRNK.SV.W.0015.000000T0000Z-160314T0345Z/
PITTSYLVANIA VA-
1135 PM EDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL PITTSYLVANIA COUNTY WILL EXPIRE AT 1145 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3670 7918 3676 7966 3681 7964 3683 7964
      3686 7963 3692 7956 3696 7912
TIME...MOT...LOC 0332Z 273DEG 20KT 3687 7941 

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:29 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 13, 8:29 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EDT SUN MAR 13 2016

.SYNOPSIS...
A WEAK STATIONARY FRONT WILL CONTINUE TO MEANDER ACROSS THE
NORTHERN HALF OF THE REGION OVERNIGHT INTO MONDAY. LOW PRESSURE
TRACKING ALONG THE FRONT FROM THE WEST WILL CROSS THE CENTRAL
APPALACHIANS MONDAY AFTERNOON...REACHING THE COAST MONDAY NIGHT.
WEAK HIGH PRESSURE SHOULD FOLLOW THIS SYSTEM WITH DRIER WEATHER
INTO MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 813 PM EDT SUNDAY...

SHORTWAVE VORT AXIS ASSOCIATED WITH THE OPENING UPPER SYSTEM THAT
HAS LIFTED BY TO THE WEST WILL CROSS THE REGION FROM THE SOUTHWEST
IN THE NEXT FEW HOURS. THIS MAY ENHANCE ONGOING SHOWERS AND STORMS
OVER THE AREA THROUGH MIDNIGHT WITH LOCALLY HEAVY RAINFALL AND
EVEN SOME SMALL HAIL POSSIBLE GIVEN COLD AIR ALOFT. THIS IN LINE
WITH THE LATEST HRRR WHICH ORGANIZES CURRENT CONVECTION ALONG THE
SOUTHERN BLUE RIDGE AND SHIFTS IT EAST INTO THE VA PIEDMONT BY
MIDNIGHT. LATEST ANALYSIS ALSO SHOWING SOME INCREASE IN
INSTABILITY AHEAD OF THIS WAVE DESPITE LOSS OF HEATING SO SOME
ADDED SURFACE BASED TSRA THREAT AS WELL GIVEN THE WEAK LOW LEVEL
BOUNDARY OVER THE SOUTHERN CWA ATTM. THUS UPPED POPS BACK TO
CATEGORICAL/LIKELY ESPCLY OVER THE SOUTH OVER THE NEXT COUPLE OF
HOURS WITH COVERAGE EXPECTED TO EXIT OUT EAST SHORTLY AFTER
MIDNIGHT. OTHERWISE INCREASED FOG COVERAGE OVERNIGHT ONCE
CONVECTION FADES AND BUMPED UP LOWS GIVEN SATURATION. APPEARS ONLY
EASTERN LOCATIONS THAT SLIP BACK INTO THE WEDGE WILL SEE MUCH IN
THE WAY OF TEMPERATURE FALLS OVERNIGHT.

PREVIOUS DISCUSSION AS OF 325 PM EST SUNDAY...

EXPECT BAND OF SHOWERS ALONG A LINE FROM GREENBRIER COUNTY SOUTHEAST
TO SOUTHSIDE VA TO MOVE STEADILY NORTHEAST AND OUT OF THE AREA BY
DUSK. THIS IS MAINLY ASSOCIATED WITH IMPULSE IN MID LEVELS AND SOME
CONVERGENCE IN THE LOW LVLS. MODELS ARE KEEPING LOW LVL MOISTURE
AROUND THROUGH TONIGHT SO IN TURN WILL AT LEAST KEEP LOW CHANCE POPS
THIS EVENING BUT THINK IT WILL TURN INTO MORE OF A DRIZZLE OR
NOTHING SCENARIO WITH LOW CLOUDS/FOG FORMING. QUESTION OVERNIGHT
WILL BE HOW MUCH WEDGE REESTABLISHES ITSELF...AND NAM IS USUALLY
BETTER THAN GFS/ECMWF WITH HOW STRONG THE WEDGE/STABLE AIR MOVES
BACK. GIVEN THIS WILL SEE THE WEDGE REACH A LEWISBURG TO NEW RIVER
VALLEY/BLACKSBURG LINE BY 12Z...EDGING SOUTHEAST TOWARD THE
PATRICK/SURRY COUNTY AREAS THEN EAST ALONG THE NC/VA BORDER. TEMPS
OVERALL SHOULD STAY MILD IN THE 50S.

THIS WEDGE IS EXPECTED TO ERODE FROM SW TO NE DURING THE DAY
MONDAY...THOUGH MODELS STILL LINGER STABLE AIR OVER THE NORTHEAST
CWA FROM HOT SPRINGS TO LYNCHBURG THROUGH THE END OF THE DAY.
MEANWHILE...THERE SHOULD BE SOME HIGHER THETA-E RIDGING INTO THE SW
BY AFTERNOON. MODELS ARE NOT TOO FAR OFF ON TIMING OF
CONVECTION...BUT HIGH-RES MODELS ARE SHOWING SOME CONVECTIVE
ELEMENTS FIRING UP FURTHER SOUTH INTO NC BY EARLY AFTERNOON BEFORE
THE MAIN LINE WITH THE FRONT HEADS TOWARD THE MTNS BY 4 PM. AM NOT
SEEING A LOT OF SUNSHINE MONDAY...BUT THINK THERE SHOULD BE SOME AT
TIMES. THIS WILL ALLOW DESTABILIZATION TO OCCUR WITH MUCAPES OF 1000-
1500 J/KG SLIDING INTO THE NC/VA BORDER AREA. WITH COOLING
HEIGHTS/TEMPS ALOFT WITH UPPER TROUGH LATE IN THE DAY SHOULD SEE A
THREAT OF HAIL...AND SOME ISOLATED STRONG WINDS. WILL HAVE TO ALSO
BE WARY OF THE WEDGE FRONT LATE IN THE DAY WITH SOME
TURNING/HELICITY INCREASING. THE STORM PREDICTION CENTER IS
HIGHLIGHTING MORE OF A HAIL THREAT MAINLY ALONG/SOUTH OF THE NC/VA
BORDER LATE AFTERNOON. THIS WILL BE MENTIONED IN THE HWO. FURTHER
NORTH THE THREAT IS MARGINAL TO NON-EXISTENT FOR SVR
THUNDERSTORMS...BUT THERE COULD BE SOME SMALL HAIL AND GUSTY WINDS.

THINK THE MORNING INTO EARLY AFTERNOON WILL BE MAINLY DRY WITH LOWER
CLOUDS AND FOG DISPERSING OVER THE SOUTHWEST CWA THEN SCOURING OUT
MONDAY AFTERNOON FROM THE ALLEGHANYS TO NORTHEAST PIEDMONT NEAR LYH.

HIGHS WILL BE MILD WITH INCREASING DEWPOINTS. LOOK FOR LOWER TO MID
60S WHERE WEDGE HOLDS THE LONGEST...HOT
SPRINGS...LYNCHBURG...BUCKINGHAM...TO UPPER 60S TO LOWER 70S
ELSEWHERE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 400 PM EDT SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS THE FORECAST
AREA FROM SUNSET THROUGH ABOUT MIDNIGHT MONDAY NIGHT AS A
VIGOROUS UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED AREA OF
SURFACE LOW PRESSURE MOVES ACROSS THE FORECAST AREA FROM WEST TO
EAST. SEVERE HAIL/WIND THREAT WILL ALSO END BY MIDNIGHT AS THE
FEATURE EXITS THE FORECAST AREA...INSTABILITY WANING AND SHOWERS
TAPERING OFF FROM WEST TO EAST. HIGHEST POPS/QPF SHOULD PLAY OUT
BEFORE MIDNIGHT...WITH AROUND A HALF INCH OF RAIN EXPECTED.

ONCE THE DEEP CONVECTION EXITS WITH THE DEPARTING UPPER LEVEL
SHORTWAVE TROUGH AFTER MIDNIGHT...ANY LINGERING RAIN SHOWER
ACTIVITY WILL BE CONFINED TO THE HIGHER ELEVATIONS IN SOUTHEAST
WEST VIRGINIA...AND EVEN THIS THREAT WILL END LATER TUESDAY
MORNING. LITTLE OR NO AIRMASS CHANGE IS EXPECTED WITH THE PASSAGE
OF THIS SYSTEM...SO ONCE DRIER AIR MOVES INTO THE AREA FROM THE
WEST TUESDAY LOOK FOR A QUICK REBOUND IN THE TEMPERATURES WITH
HIGHS REACHING WELL INTO THE 60S AND 70S.

UPPER LEVEL RIDGING BECOMES MORE PROMINENT DURING TUESDAY NIGHT
AND WEDNESDAY IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH UPSTREAM
OVER THE NORTHERN PLAINS. THE LOW PRESSURE SYSTEM ASSOCIATED WITH
THIS TROUGH COULD SPREAD A THIN LAYER OF MOISTURE OVER THE WESTERN
SLOPES FROM WATAUGA THROUGH GREENBRIER COUNTIES BY WEDNESDAY
MORNING SO...LOW CHANCE POPS FOR SHOWERS WAS PLACED IN THIS AREA
FOR EARLY WEDNESDAY. TEMPERATURES WEDNESDAY WILL AGAIN BE WELL
ABOVE NORMAL WITH HIGHS IN THE 70S...WITH EVEN LOWER 80S POSSIBLE
ACROSS SOUTHSIDE VA INTO THE PIEDMONT OF NC.

THE UPPER RIDGING WILL BEGIN TO BREAK DOWN WEDNESDAY NIGHT. THIS
WILL BEGIN THE TREND TOWARD COOLER TEMPERATURES FOR THE LATER HALF
OF THE WEEK AS THICKNESSES BEGIN TO FALL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 415 PM EST SUNDAY...

VIGOROUS MID-LEVEL ENERGY DIGGING INTO THE NORTH CENTRAL CONUS
FOR MID WEEK IS PROGGED TO DEVELOP INTO A BROAD UPPER LEVEL TROUGH
FROM THE DAKOTAS TO THE GREAT LAKES. THIS FEATURE WILL CHEW AWAY
AT THE RIDGING ALONG THE ATLANTIC COAST...A TREND TOWARD COOLER
WEATHER FOR THE MID ATLANTIC REGION FOR THE END OF THE WEEK AND
WEEKEND. THERE IS UNCERTAINTY IN THE MODELS WITH RESPECT TO
WHETHER THERE WILL BE ANY PRECIPITATION WITH THE AIRMASS
TRANSITION THURSDAY...SOME OF THE MODELS INDICATING A DISTINCT
COLD FRONT WHICH WILL PROGRESS EASTWARD OUT OF THE MISSISSIPPI
VALLEY BEFORE PUSHING OFF THE EASTERN SEABOARD THURSDAY
EVENING...WHILE OTHER SOLUTIONS SHOW A FRAGMENTED TRANSITION AND
HAVE LITTLE OR NO MOISTURE CONVERGENCE TO PRODUCE ANY PRECIP.
ATTM WILL HIGHLIGHT THURSDAY WITH A CHANCE OF RAIN...BUT KEEP POPS
BLO 50 PERCENT UNTIL THERE IS MORE CONFIDENCE AS TO WHETHER THERE
WILL ACTUALLY BE A DEEPER FEED OF MOISTURE ALONG THE FRONT.

PASSAGE OF THURSDAYS FRONT WILL THEN BRING MUCH COOLER WEATHER TO
THE MID ATLANTIC FOR THE WEEKEND WITH TEMPERATURES SINKING BACK TO
NORMAL OR EVEN BELOW NORMAL PENDING HOW MUCH INFLUENCE WE GET FROM
THE UPPER TROUGH OVER THE GREAT LAKES.

WITH THE TAIL END OF THE BOUNDARY EXPECTED TO LINGER OVER THE
SOUTHEAST AND NORTHERN GULF OF MEXICO WILL BE MONITORING THIS
BOUNDARY FOR AN AREA OF LOW PRESSURE TO DEVELOP FOR NEXT WEEKEND.
MODELS ARE IN RELATIVE AGREEMENT WITH A STRONG UPSTREAM SHORTWAVE
STREAKING OUT OF BRITISH COLUMBIA IN THE THURSDAY/FRIDAY TIME
FRAME CAUSING THE UPPER FLOW TO AMPLIFY WITH WITH SFC LOW
PRESSURE FORMING ALONG OLD FRONTAL BOUNDARY OVER THE DEEP SOUTH
THEN TRACKING UP THE EAST COAST. THERE ARE STILL SOME TIMING
DIFFERENCES IN THE MODELS AS TO WHETHER THIS HAPPENS EARLY VS
LATE IN THE WEEKEND. ATTM HAVE PLACED THE HIGHEST POPS IN THE
SATURDAY NIGHT PERIOD BUT MODEL ACCURACY IS PLUS OR MINUS 12-24
HOURS AT THAT TIME FRAME SO ADJUSTMENTS WILL LIKELY BE MADE AS
MODEL TRENDS BECOME BETTER ESTABLISH. BOTTOM LINE...PART OF THE
WEEKEND WILL LIKELY BE CLOUDY AND WET.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 645 PM EDT SUNDAY...

FLYING CONDITIONS SHOULD CONTINUE TO SLOWLY DETERIORATE OVERNIGHT
AS ONGOING SHOWERS TAPER TO SPOTTY LIGHT RAIN AND DRIZZLE AFTER
MIDNIGHT IF NOT SOONER. WEDGE ALSO LIKELY TO FLOP BACK TOWARD THE
SOUTH AND WEST ONCE THE SHOWERS TAPER MAKING FOR OVERALL IFR TO
PERHAPS LIFR CONDITIONS IN SPOTS IN FOG/STRATUS AND PATCHY DRIZZLE
THROUGH EARLY MONDAY MORNING. JUST HOW FAST THIS OCCURS STILL
UNCERTAIN BUT APPEARS ALL SITES SHOULD LOWER INTO MVFR CIGS
THROUGH MIDNIGHT AND THEN LOWER FURTHER DURING THE EARLY MORNING
HOURS OF MONDAY.

SHOULD SEE MOST EASTERN LOCATIONS FROM THE BLUE RIDGE EAST FALL
BACK INTO THE WEDGE BY MONDAY MORNING WHILE THE WEST INCLUDING
KBLF/KLWB START TO SEE IMPROVING CONDITIONS BY MIDDAY MONDAY.
SOME GUIDANCE INDICATING THAT THE LOWER IFR CIGS/MVFR VSBYS COULD
HOLD AT KLYH/KROA THROUGH MOST OF THE DAY...WITH KDAN SLOWLY
RETURNING TO MVFR BY EARLY AFTERNOON THEN VFR. SHOULD ALSO SEE
KBLF/KBCB POTENTIALLY GOING VFR BY 18Z...WITH KLWB LIKELY STAYING
MVFR.

WILL SEE A STRONG UPPER DISTURBANCE PASS TO THE NORTHWEST LATE MONDAY
WITH A TRAILING TROUGH AXIS CROSSING THE REGION DURING THE EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BY
LATER IN THE AFTERNOON ESPCLY MOUNTAINS RESULTING IN PERIODS OF
MVFR/IFR IN LOW CIGS/RAINFALL. TIMING OF HOW FAST THESE
SHOWERS/STORMS MOVE EAST REMAINS IN QUESTION WITH SOLUTIONS
VARYING FROM KEEPING THINGS MOSTLY DRY UNTIL MONDAY EVENING TO
HAVING SHOWERS ARRIVE BY MID AFTERNOON. FOR NOW WILL FOLLOW CLOSER
TO THE LATEST SREF MEAN WHICH PUTS CONVECTION INTO KBLF/KLWB
AFTER 20Z/4 PM...AND TO THE BLUE RIDGE PRIOR TO 23Z/7PM. THUS
INCLUDING A PREVAILING MVFR GROUP WITH TSRA/SHRA AT KBLF/KLWB LATE
IN THE TAF PERIOD WITH SHRA AT KBCB/KROA JUST BEFORE SUNSET.
LEAVING OUT SHRA/TSRA FARTHER EAST WITH MOST OF THIS COVERAGE
LIKELY HOLDING OFF UNTIL AFTER THE VALID FORECAST PERIOD.

BEST COVERAGE OF STRONGER SHOWERS AND STORMS AS WELL AS MORE
WIDESPREAD MVFR/IFR CONDITIONS WILL BE MONDAY EVENING BEFORE
THE CONVECTION MOVES EAST AFTER MIDNIGHT. THE ENVIRONMENT MAY BE
FAVORABLE FOR HAIL WITH ANY OF THE STRONGER STORMS...ESPECIALLY
SOUTH OF A KBLF-KBCB-KLYH LINE.

EXTENDED DISCUSSION...

TUESDAY WILL FIND US BETWEEN SYSTEMS SO SOME IMPROVEMENT TO MAINLY
VFR EXPECTED OUTSIDE OF THE MOUNTAINS WHERE LOW CLOUDS AND SPOTTY
SHOWERS COULD LINGER EARLY TUESDAY MORNING. THE NEXT COLD FRONT
APPROACHES FROM THE NORTHWEST WEDNESDAY WITH PERHAPS A FEW
SHOWERS...INCLUDING A PERIOD OF MVFR IN THE MOUNTAINS.

SHOULD RETURN TO VFR BEHIND THE FRONT THURSDAY EXCEPT LINGERING
MVFR POSSIBLE KLWB/KBLF INTO FRIDAY WITH WEAK HIGH PRESSURE WELL
TO THE NORTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PM
NEAR TERM...JH/WP
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/JH/WP
Hazardous weather outlook, Mar 13, 8:24 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
824 PM EDT SUN MAR 13 2016

VAZ007-009>014-017-018-022-033-034-043>045-058-059-WVZ042>044-150030-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ROANOKE-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-
CHARLOTTE-MERCER-SUMMERS-MONROE-
824 PM EDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXPECT A FEW THUNDERSTORMS LATE MONDAY AFTERNOON INTO MONDAY
EVENING. SOME OF THE STORMS COULD PRODUCE MARGINALLY SEVERE HAIL
AND BRIEF STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015-016-032-150030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-
824 PM EDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL DEVELOP BY THE MIDDLE TO LATE PART OF MONDAY
AFTERNOON...WITH A BROADER AREA OF SHOWERS AND STORMS MOVING IN BY
LATE IN THE DAY. SOME OF THESE STORMS COULD REACH SEVERE
LEVELS...BRINGING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-023-024-035-046-047-WVZ507-508-150030-
ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM-
EASTERN GREENBRIER-WESTERN GREENBRIER-
824 PM EDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 13, 8:00 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT SUN MAR 13 2016

NCZ001>003-019-VAZ012>017-032-033-140100-
WILKES-ASHE-ALLEGHANY-SURRY-WYTHE-MONTGOMERY-FLOYD-CARROLL-PULASKI-
PATRICK-GRAYSON-FRANKLIN-
800 PM EDT SUN MAR 13 2016

...A BAND OF SHOWERS AND THUNDERSTORMS WILL AFFECT SURRY...
WILKES...ALLEGHANY...SOUTHEASTERN ASHE... SOUTHWESTERN
FRANKLIN...FLOYD...SOUTHWESTERN MONTGOMERY...EAST CENTRAL
WYTHE...CARROLL...PATRICK...SOUTHEASTERN PULASKI... SOUTHEASTERN
GRAYSON...SOUTHWESTERN CITY OF RADFORD AND THE CITY OF
GALAX...

AT 758 PM EDT...A BAND OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR INDIAN VALLEY TO NEAR GLENDALE SPRINGS...AND
MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND VERY HEAVY RAINFALL IS POSSIBLE WITH THESE
SHOWERS AND STORMS.

LOCATIONS IMPACTED INCLUDE...
RADFORD...
MOUNT AIRY...
GALAX...
NORTH WILKESBORO...
AND ELKIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3629 8150 3713 8060 3694 7990 3679 8004
      3678 8010 3672 8009 3654 8025 3655 8044
      3631 8045 3626 8050 3629 8054 3629 8063
      3625 8067 3627 8078 3624 8087 3612 8088
TIME...MOT...LOC 2358Z 256DEG 41KT 3690 8051 3635 8134

JH
Special weather statement, Mar 13, 9:01 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT SUN MAR 13 2016

NCZ002>004-VAZ016-017-032-033-043-044-140200-
ALLEGHANY-SURRY-STOKES-HENRY-FLOYD-CARROLL-PATRICK-PITTSYLVANIA-
FRANKLIN-
901 PM EDT SUN MAR 13 2016

...A BROKEN BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT
SURRY...NORTHWESTERN STOKES...SOUTHEASTERN ALLEGHANY...PATRICK...
NORTHERN PITTSYLVANIA...FRANKLIN...SOUTHEASTERN FLOYD...HENRY...CITY
OF MARTINSVILLE AND SOUTHEASTERN CARROLL COUNTIES...

AT 900 PM EDT...A BAND OF SHOWERS AND STORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOONES MILL TO NEAR WHITEHEAD...AND MOVING EAST
AT 15 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS ALONG WITH VERY HEAVY
RAINFALL.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
MOUNT AIRY...
ROCKY MOUNT...
FAIRVIEW...
AND FLAT ROCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3634 8089 3640 8097 3638 8103 3643 8108
      3642 8118 3639 8125 3656 8094 3656 8084
      3660 8087 3711 7994 3708 7962 3704 7960
      3705 7954 3701 7948 3706 7949 3706 7942
      3703 7910 3697 7911 3630 8062
TIME...MOT...LOC 0100Z 268DEG 15KT 3708 7995 3644 8111

JH
Special weather statement, Mar 13, 9:12 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
912 PM EDT SUN MAR 13 2016

VAZ044-058-140200-
HALIFAX-PITTSYLVANIA-
912 PM EDT SUN MAR 13 2016

...A CLUSTER OF STRONGER THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PITTSYLVANIA AND WESTERN HALIFAX COUNTIES...

AT 910 PM EDT...STRONG THUNDERSTORMS WERE NEAR KEELING...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAINFALL RESULTING IN A HALF INCH OF RAIN OR MORE
COULD OCCUR IN THE NEXT HOUR.

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
INGRAM...
AND NATHALIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3666 7872 3658 7930 3675 7936 3705 7897
      3704 7895
TIME...MOT...LOC 0110Z 254DEG 18KT 3669 7924

JH
Special weather statement, Mar 13, 9:45 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN MAR 13 2016

NCZ003-004-VAZ016-032>034-043>046-059-140245-
SURRY-STOKES-HENRY-CHARLOTTE-APPOMATTOX-CARROLL-CAMPBELL-PATRICK-
BEDFORD-PITTSYLVANIA-FRANKLIN-
945 PM EDT SUN MAR 13 2016

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
SURRY...NORTHWESTERN STOKES...SOUTH CENTRAL APPOMATTOX...
NORTHWESTERN CHARLOTTE...FRANKLIN...HENRY...CAMPBELL...SOUTHEASTERN
CARROLL...SOUTHERN BEDFORD...PATRICK...NORTHERN PITTSYLVANIA...CITY
OF MARTINSVILLE AND SOUTHWESTERN CITY OF LYNCHBURG COUNTIES...

AT 944 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HUDDLESTON TO NEAR BOTTOM...AND MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
MARTINSVILLE...
MOUNT AIRY...
ROCKY MOUNT...
AND ALTAVISTA.

THIS INCLUDES LYNCHBURG AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3704 7901 3706 7909 3699 7911 3637 8044
      3644 8097 3674 8048 3671 8046 3674 8040
      3679 8039 3739 7936 3719 7866
TIME...MOT...LOC 0144Z 273DEG 18KT 3724 7951 3648 8084

JH
Special weather statement, Mar 13, 10:36 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT SUN MAR 13 2016

VAZ033-044-045-140330-
CAMPBELL-PITTSYLVANIA-FRANKLIN-
1036 PM EDT SUN MAR 13 2016

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL PITTSYLVANIA...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN
CAMPBELL COUNTIES...

AT 1036 PM EDT...A STRONG THUNDERSTORM WAS NEAR SONTAG...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
CHATHAM...
GRETNA...
AND MT AIRY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3679 7966 3685 7964 3683 7967 3682 7972
      3680 7975 3681 7981 3699 7981 3704 7959
      3703 7956 3704 7955 3705 7955 3701 7948
      3702 7946 3703 7948 3706 7949 3706 7944
      3709 7942 3715 7916 3671 7919
TIME...MOT...LOC 0236Z 270DEG 21KT 3691 7972

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:00 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Patrick, City of Galax60 min
Mar 13, 9:01 PM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick, City of Martinsville59 min
Mar 13, 9:12 PM EDTSpecial Weather StatementRNKHalifax48 min
Mar 13, 9:45 PM EDTSpecial Weather StatementRNKCampbell, Franklin, Henry, Patrick, City of Martinsville60 min
Mar 13, 10:10 PM EDTAreal Flood AdvisoryRNKBedford, Franklin, Henry3 hr
Mar 13, 10:36 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Mar 13, 11:45 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville45 min
Mar 14, 12:36 AM EDTSpecial Weather StatementRNKCharlotte39 min
Mar 14, 5:09 AM EDTDense Fog AdvisoryRNKAlleghany, Bath, Bland, Botetourt, Carroll, Craig and 16 more5 hr
Mar 14, 3:14 PM EDTSpecial Weather StatementRNKTazewell46 min
Mar 14, 3:49 PM EDTSpecial Weather StatementRNKTazewell26 min
Mar 14, 4:07 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell38 min
Mar 14, 4:19 PM EDTSpecial Weather StatementRNKSmyth41 min
Mar 14, 4:48 PM EDTSpecial Weather StatementRNKSmyth, Tazewell42 min
Mar 14, 5:02 PM EDTSpecial Weather StatementRNKGrayson43 min
Mar 14, 5:32 PM EDTSpecial Weather StatementRNKBland43 min
Mar 14, 5:49 PM EDTSpecial Weather StatementRNKGrayson41 min
Mar 14, 6:12 PM EDTSpecial Weather StatementRNKPulaski48 min
Mar 14, 6:28 PM EDTSpecial Weather StatementRNKCarroll47 min
Mar 14, 6:29 PM EDTSpecial Weather StatementRNKGrayson, Wythe46 min
Mar 14, 7:11 PM EDTSpecial Weather StatementRNKCarroll49 min
Mar 14, 7:12 PM EDTSpecial Weather StatementRNKPatrick63 min
Mar 14, 7:20 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Mar 14, 7:46 PM EDTSpecial Weather StatementRNKFranklin44 min
Mar 14, 7:49 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.